Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 29, 2012, 2:33 PM CDT for Vermilion County, Illinois. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 2:33 PM CDT (19:33 UTC)
- Expired
- Jun 29, 2012, 3:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:38 PM CDT | HAIL 2 | Vermilion County Airpor, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4040 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS53 KILX 291933
SVRILX
ILC183-292000-
/O.NEW.KILX.SV.W.0078.120629T1933Z-120629T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
233 PM CDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 300 PM CDT.
* AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTH OF DANVILLE...AND MOVING SOUTHEAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...TILTON...WESTVILLE AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3988 8754 3988 8756 3987 8757 3987 8758
3987 8762 4012 8777 4036 8759 4034 8752
4028 8752 3990 8753
TIME...MOT...LOC 1933Z 297DEG 24KT 4022 8759
WIND...HAIL <50MPH 1.75IN
$$
BARNES1 follow-up statement
663
WWUS53 KILX 291958
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
258 PM CDT FRI JUN 29 2012
ILC183-292008-
/O.EXP.KILX.SV.W.0078.000000T0000Z-120629T2000Z/
VERMILION IL-
258 PM CDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERMILION COUNTY
WILL EXPIRE AT 300 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3988 8754 3988 8756 3987 8757 3987 8758
3987 8762 4012 8777 4036 8759 4034 8752
4028 8752 3990 8753
TIME...MOT...LOC 1958Z 297DEG 24KT 4014 8740
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:44 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 29, 12:44 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1244 PM CDT FRI JUN 29 2012 .DISCUSSION... ISSUED 1034 AM CDT FRI JUN 29 2012 ANOTHER EXTREMELY HOT DAY IS UNFOLDING ACROSS CENTRAL AND SOUTHEAST ILLINOIS...WITH 15Z TEMPS ALREADY WELL INTO THE 90S ACROSS THE SE KILX CWA. READINGS ARE SLIGHTLY COOLER ACROSS THE FAR NORTH...WHERE A FEW CLOUDS AND HIGHER DEWPOINTS ARE KEEPING TEMPS DOWN JUST A BIT. FRONTAL BOUNDARY THAT SAGGED SOUTHWARD TO NEAR THE I-74 CORRIDOR LAST NIGHT IS LIFTING BACK NORTHWARD...KEEPING THE BEST CHANCES FOR CONVECTION CONFINED TO NORTHERN ILLINOIS. LATEST SATELLITE/RADAR IMAGERY CONTINUES TO SHOW DEVELOPING STORM COMPLEX TRACKING EASTWARD ALONG THE I-80 CORRIDOR. SOME OF THE HIGHER-RES MODELS SUCH AS THE 11Z HRRR SUGGEST THIS COMPLEX WILL EVENTUALLY BECOME SURFACE-BASED AND TAKE A TURN E/SE ALONG THE BOUNDARY. BASED ON LATEST TRENDS...IT APPEARS THAT BY THE TIME THIS HAPPENS THE STORMS WILL LIKELY MISS THE KILX CWA TO THE N/NE...EVENTUALLY SPILLING SOUTHEASTWARD INTO NORTH-CENTRAL INDIANA THIS AFTERNOON. ONLY CHANCE FOR CONVECTION ACROSS CENTRAL ILLINOIS WOULD BE POSSIBLE ISOLATED STORMS ALONG RESIDUAL OUTFLOW BOUNDARY LATER TODAY. HAVE THEREFORE TRIMMED POPS CONSIDERABLY...FEATURING ONLY A SLIGHT CHANCE ALONG/NORTH OF I-74. TEMP FORECAST LOOKS PRETTY MUCH ON TRACK...WITH HIGHS RANGING FROM THE MID 90S FAR NORTH AROUND LACON TO OVER 105 DEGREES ALONG/SOUTH OF I-70. && .AVIATION... ISSUED 1244 PM CDT FRI JUN 29 2012 CONVECTIVE OUTFLOW BOUNDARY WILL CONTINUE TO SETTLE SOUTHWARD ACROSS NORTH-CENTRAL ILLINOIS EARLY THIS AFTERNOON...BEFORE EVENTUALLY STALLING AND MIXING BACK NORTHWARD LATER IN THE DAY. LATEST SATELLITE/RADAR IMAGERY SHOWS THE BOUNDARY STRETCHING FROM NEAR KBMI TO JUST NORTH OF KMQB. BASED ON THE CURRENT POSITION AND THE 14Z HRRR FORECAST...HAVE GONE WITH GUSTY N/NE WINDS AT BOTH KPIA AND KBMI THROUGH 20Z...THEN HAVE VEERED THE WINDS BACK TO S/SW AT THOSE SITES AFTER 22Z. FURTHER SOUTH...WILL MAINTAIN WESTERLY WINDS OF AROUND 10KT THROUGH THE AFTERNOON. W/SW WINDS WILL RESUME ACROSS THE BOARD TONIGHT INTO SATURDAY MORNING. ADDITIONAL CONVECTION MAY RE-DEVELOP IN THE VICINITY OF A STATIONARY FRONTAL BOUNDARY DRAPED ALONG THE I-80 CORRIDOR OVERNIGHT...HOWEVER THINK THIS WILL MAINLY STAY NORTH OF THE KILX TERMINALS. LATER FORECASTS MAY NEED TO ADJUST FOR CLOUD COVER/WIND DIRECTION AS OUTFLOW FROM ANY STORMS TO THE NORTH MAY IMPACT THE I-74 TAF SITES. AT THIS POINT...UNCERTAINTY IS TOO GREAT TO INCLUDE THESE POTENTIAL MESOSCALE DETAILS IN THE FORECAST. BARNES && .PREV DISCUSSION... ISSUED 317 AM CDT FRI JUN 29 2012 AT 06Z SFC FRONT HAD STALLED ALONG THE IA/MO BORDER EAST TO NEAR KPIA AND INTO NORTHERN IND. MID/UPPER 70S DEWPOINTS POOLED ALONG THE BOUNDARY. ALOFT...A LARGE MID LEVEL RIDGE OCCUPIED MUCH OF THE SOUTHERN HALF OF THE COUNTRY WHILE A FAST ZONAL FLOW WAS FARTHER NORTH. WATER VAPOR IMAGERY INDICATED SUBTROPICAL MOISTURE PLUME FROM THE DESERT SW UP INTO THE CENTRAL PLAINS AND ACROSS THE LOCAL AREA...ON THE PERIPHERY OF THE RIDGE. FORECAST CONCERNS REMAIN HIGH HEAT THROUGH THE PERIOD AND CONVECTION CHANCES IN RING OF FIRE PATTERN ON NORTHERN FRINGE OF THE RIDGE. SHORT TERM...TODAY THROUGH SUNDAY LOW CONFIDENCE FORECAST IN CONVECTIVE TRENDS NEXT FEW DAYS AS MESOSCALE FEATURES DRIVE THUNDERSTORM ACTIVITY. NORTHERN CWA WILL BE IN CLOSER PROXIMITY TO FAVORABLE SYNOPTIC FEATURES...SFC BOUNDARY AND STRONGER MID LEVEL FLOW/SHORTWAVE ENERGY TRACK. HIGH INSTABILITY...MODERATE SHEAR...AND HIGH PRECIPITABLE WATER WILL LEAD TO POTENTIAL FOR SEVERE MCS/S AND LOCALLY HEAVY RAIN WHICH MAY IMPACT OR STAY JUST NORTH OF THE CWA. FOR THESE REASONS WILL KEEP LOW CHC POPS GOING PRIMARILY NORTH OF A CANTON TO BLOOMINGTON THROUGH SATURDAY NIGHT...TAPERING TO SLIGHT CHC CENTRAL. A STRONGLY CAPPED AIRMASS SHOULD SUPPRESS ANY DEVELOPMENT ACROSS THE SOUTH HALF. HIGHER CONFIDENCE IN TEMPERATURES WHICH WILL STAY VERY HOT THROUGH THIS WEEKEND. IN FACT TODAYS READINGS MAY NOT BE FAR OFF YESTERDAYS NUMBERS WHICH WERE 100+ FOR MUCH OF THE AREA. TEMPS COOL ONLY A FEW DEGREES THIS WEEKEND WITH HIGHS STILL IN THE MID OR UPPER 90S NORTH AND LOW 100S SOUTH. APPARENT TEMPS ONLY DROPPING INTO THE UPPER 70S TONIGHT WILL REQUIRE EXTENDING HEAT ADVISORY TO 12Z SATURDAY. AREAS SOUTH OF I-70 LOOK TO BE BORDERLINE FOR ADVISORY CRITERIA AGAIN ON SATURDAY AFTERNOON AND ADVISORY MAY NEED TO BE EXTENDED HERE IN LATER FORECASTS. LONG TERM...MONDAY THROUGH THURSDAY UNFORTUNATELY NO PROSPECTS FOR A MAJOR PATTERN CHANGE IN THE EXTENDED TO BRING COOLER AIR INTO THE MIDWEST. LATEST GUIDANCE SUGGESTS MID LEVEL RIDGING SHIFTING EVEN FARTHER NORTH THROUGH THE WEEK. THIS WOULD DRIVE MCS TRACK FARTHER NORTH LEAVING A DRY AND HOT FORECAST FOR THE ENTIRE CWA THROUGH THURSDAY. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jun 29, 11:45 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CDT FRI JUN 29 2012 ILZ027>031-037-038-043>046-055-057-301100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT- STARK-TAZEWELL-VERMILION-WOODFORD- 1145 AM CDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AS A FRONTAL BOUNDARY REMAINS STALLED IN THE VICINITY. ISOLATED LARGE HAIL OR DAMAGING WIND GUSTS ARE POSSIBLE WITH THE STRONGER STORMS. PEAK HEAT INDEX VALUES OF 105 TO 110 ARE ANTICIPATED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO RELIEF FROM THE HEAT IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK...WITH HIGH TEMPERATURES RISING WELL INTO THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. ILZ036-040>042-047>053-301100- CASS-CHRISTIAN-FULTON-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON- SCHUYLER-SCOTT- 1145 AM CDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT AND HUMID WEATHER WILL CONTINUE TODAY...WITH PEAK HEAT INDEX VALUES OF 105 TO 110. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO RELIEF FROM THE HEAT IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK...WITH HIGH TEMPERATURES RISING WELL INTO THE 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ054-056-061>063-066>068-071>073-301100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- MOULTRIE-RICHLAND-SHELBY- 1145 AM CDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY...WITH PEAK HEAT INDEX VALUES OF 105 TO 110. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO RELIEF FROM THE HEAT IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK...WITH HIGH TEMPERATURES RISING TO AROUND 100 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:45 PM CDT | Excessive Heat Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 8 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.